Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2012, 3:03 PM CDT for Fayette County, Walker County, Alabama. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 3, 2012, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Walker County, AL
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:05 PM CDT | TSTM WND DMG | 2 Ne Cedrum Area, AL | TREE DOWN IN SARAGOSSA ALONG LANGSTON ROAD. |
| Jun 3, 3:12 PM CDT | TSTM WND DMG | 5 Sw Jasper, AL | TREES DOWN ON HWY 69 NEAR DUTTON HILL ROAD. |
| Jun 3, 3:17 PM CDT | TSTM WND DMG | 2 S Jasper, AL | TREE AND POWER LINES DOWN ON SE 33RD STREET IN JASPER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KBMX 032003
SVRBMX
ALC057-127-032045-
/O.NEW.KBMX.SV.W.0154.120603T2003Z-120603T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
WALKER COUNTY IN ALABAMA...
* UNTIL 345 PM CDT
* AT 300 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCDOWELL CAMP GROUNDS TO CARBON HILL TO
9 MILES SOUTH OF GLEN ALLEN...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
JASPER...BANKSTON...CURRY...BERRY...BOLEY SPRINGS...OAKMAN...
PARRISH AND FAYETTE COUNTY PUBLIC LAKE.
THIS INCLUDES...
US 78 EXIT NUMBERS 52 THROUGH 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3370 8787 3385 8750 3400 8736 3400 8724
3398 8713 3396 8711 3393 8709 3374 8724
3361 8747 3361 8763 3360 8763 3358 8788
TIME...MOT...LOC 2003Z 293DEG 22KT 3399 8735 3385 8747
3379 8769
$$2 follow-up statements
042
WWUS54 KBMX 032019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT SUN JUN 3 2012
ALC057-127-032045-
/O.CON.KBMX.SV.W.0154.000000T0000Z-120603T2045Z/
FAYETTE AL-WALKER AL-
319 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALKER AND
EAST CENTRAL FAYETTE COUNTIES UNTIL 345 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JASPER TO 5 MILES NORTH OF OAKMAN
TO 6 MILES WEST OF OAKMAN...MOVING SOUTHEAST AT 25 MPH. WINDS ARE
REALLY INCREASING WITH THIS STORM AND MAY CONTINUE TO INCREASE AS IT
MOVES SOUTHWARD.
LOCATIONS IMPACTED INCLUDE...
JASPER...CURRY...BOLEY SPRINGS...OAKMAN...PARRISH...WEST CORONA...
MANCHESTER...CORONA AND BOLDO.
THIS INCLUDES...
US 78 EXIT NUMBERS 52 THROUGH 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8721 3398 8713 3394 8710 3393 8709
3374 8724 3361 8747 3361 8759 3366 8763
3374 8774 3385 8750 3400 8736
TIME...MOT...LOC 2019Z 293DEG 22KT 3390 8728 3378 8735
3374 8749
$$801
WWUS54 KBMX 032030
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN JUN 3 2012
ALC057-127-032045-
/O.CON.KBMX.SV.W.0154.000000T0000Z-120603T2045Z/
FAYETTE AL-WALKER AL-
330 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WALKER
AND EAST CENTRAL FAYETTE COUNTIES UNTIL 345 PM CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JASPER TO PARRISH TO OAKMAN...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
OAKMAN...PARRISH AND BOLDO.
THIS INCLUDES...
US 78 EXIT NUMBERS 57 THROUGH 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8759 3374 8753 3378 8749 3384 8741
3392 8729 3396 8719 3398 8713 3394 8710
3393 8709 3374 8724 3361 8747 3361 8759
TIME...MOT...LOC 2031Z 293DEG 22KT 3387 8720 3375 8727
3371 8741
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:42 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 2:42 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT SUN JUN 3 2012 .DISCUSSION... FOR MESOSCALE UPDATE AND FORECAST PACKAGE. STORMS ARE ALREADY MOVING INTO THE NORTHWESTERN PORTION OF THE CWA THIS AFTERNOON FOLLOWING THE PASSAGE OF THE WARM FRONT. CURRENTLY THE WARM FRONT BASED ON SURFACE OBS IS SITUATED ALONG A LINE EXTENDING FROM JUST NORTH OF MEMPHIS...EAST SOUTHEASTWARD TO MUSCLE SHOALS AND SOUTHEAST TO AROUND THE ANNISTON AREA. BEHIND THE FRONT...VERY UNSTABLE AIR HAS ADVECTED NORTHEASTWARD WITH DEWPOINTS NOW BEING OBSERVED IN THE LOWER 70S WITH TEMPERATURES NEAR 90 OUT AHEAD OF THE CURRENT STORMS. RUC ANALYSIS CURRENTLY INDICATES SB CAPES RISING TO OVER 3000 J/KG ACROSS THESE SAME AREAS...AND CAPES ARE CURRENTLY FORECAST TO INCREASE ACROSS ALL OF OUR NORTHERN COUNTIES THAT ARE CURRENTLY INCLUDED WITHIN THE SEVERE THUNDERSTORM WATCH. 0-6KM BULK SHEAR IS CURRENTLY INDICATED TO BE JUST OVER 30 KNOTS...WHICH WILL DEFINITELY BE ABLE TO SUSTAIN THE UPDRAFTS WITH THE AMPLE AMOUNTS OF INSTABILITY. LAPS 500 MB TEMPERATURES ARE CURRENTLY INDICATING AROUND -9C AT 500MB...AND UPDRAFTS HAVE BEEN ABLE TO REACH THE HAIL GROWTH ZONE THIS AFTERNOON AS INDICATED BY THREE BODY SCATTER SPIKES AND 50DBZ RETURNS UP TO 30K FEET OFF KGWX RADAR. LOOKING AT THE CURRENT STRUCTURE OF THE MULTICELL CLUSTER OF STORMS...A COLD POOL IS LIKELY STARTING TO DEVELOP ALONG THE EASTERN FLANK. BASED ON FORWARD PROPAGATING CORFIDI VECTORS FROM THE LATEST LAPS ANALYSIS...SOUTHEASTERN PROGRESSION OF THE STORMS WILL CONTINUE...AND WILL RIDE ALONG THE CORRIDOR X/INTERSTATE 22 CORRIDOR THROUGH THE REST OF THE AFTERNOON. CURRENT TIMING LOOKS TO BE AROUND 4PM FOR ARRIVAL AT JASPER...AND AROUND 530-6PM FOR THE BIRMINGHAM METRO AREA. QUICKLY LOOKING AT THE FORECAST PACKAGE...TONIGHT'S FORECAST WILL ALL BE DEPENDENT ON WHERE THE MCS TRAVERSES THIS AFTERNOON. WENT AHEAD AND INCLUDED MUCH OF NORTHERN PORTIONS OF THE AREA WITH CATEGORICAL POPS WITH SEVERE WORDING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN IMPACTS. SCATTERED STORMS ARE ALSO CURRENTLY BEING TRIGGERED ALONG THE ACTUAL WARM FRONT OUT AHEAD OF THE CURRENT CLUSTER OF STORMS. WE WILL HAVE TO WATCH THOSE STORMS CAREFULLY THROUGH THE AFTERNOON AS WELL. CURRENTLY UPSTREAM...NOT MUCH ACTIVITY HAS FIRED ACROSS MISSOURI AND ARKANSAS SO FAR...SO WE COULD SEE A BREAK IN THE ACTIVITY THROUGH THE NIGHT BEFORE THE NEXT ROUND OF STORMS DEVELOPS. MODELS ARE CURRENTLY HINTING AT DEVELOPMENT MONDAY MORNING WITH THE NEXT PERTURBATION MOVING SOUTHEASTWARD. WENT AHEAD AND WENT WITH LIKELY POPS DURING THE MORNING AND CATEGORICAL DURING THE AFTERNOON ACROSS OUR NORTHERN COUNTIES FOR NOW...BUT THIS COULD CHANGE DEPENDING ON WHERE THE STORMS ACTUALLY DEVELOP AND TRAVERSE...SO STAY TUNED TO THE LATEST FORECAST UPDATES THROUGH THE NIGHT. LOOKING INTO THE DAY ON TUESDAY...MODELS ARE NOW IN AGREEMENT WITH THE WARM FRONT TO OUR NORTHEAST TRANSITIONING INTO A COLD FRONT AS THE TROUGH DIGS ACROSS THE EASTERN CONUS. IT LOOKS TO MOVE THROUGH THE SOUTHEAST ON TUESDAY AFTERNOON TRIGGERING MORE SHOWERS AND STORMS THAT COULD BE STRONG TO SEVERE AS WELL. THE FRONT NOW LOOKS TO SINK SOUTHWARD INTO THE SOUTHERN PORTION OF THE CWA BY WEDNESDAY AFTERNOON WITH DRIER AIR MOVING IN FROM THE NORTH AND SCATTERED STORMS CONTINUING AHEAD OF THE FRONT ALONG THE GULF COAST AND SOUTHERN PORTIONS OF THE STATE. TEMPERATURES WILL BE DOWNRIGHT HOT IN THE LOWER TO MID 90S IN AREAS THAT DON'T OBSERVE ANY OF THE STORMS AND CLOUDS IN THE SOUTHERN PORTION OF THE CWA...AND PERHAPS ONLY MID 80S FOR AREAS NORTH WHERE STORMS ARE FORECAST ON MONDAY. TEMPERATURES COULD COOL A BIT BEHIND THE FRONT LATE TUESDAY FOR NORTHERN PORTIONS OF THE STATE...BUT REMAIN VERY WARM THROUGH THE REST OF THE PERIOD. 56/GDG && .AVIATION... 18Z TAF DISCUSSION VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THROUGH THIS TAF CYCLE WITH WNW WINDS AT 5-10 KTS. THE MAIN THING WE WILL HAVE TO WATCH THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING THUNDERSTORMS. UNDER NORTHWESTERLY FLOW ALOFT THESE STORMS WILL BE DIFFICULT TO PIN DOWN AS FAR AS TIMING...BUT STORMS ARE EXPECTED NONETHELESS...SOME OF WHICH COULD BRING STRONG GUSTY WINDS. HAVE DECIDED TO TRY TO TIME OUT AT THIS AFTERNOON CONVECTION AS WE FINALLY HAVE SOME CONVECTION TO OUR WEST. TCL BHM AND EET WILL LIKELY SEE THE FIRST IMPACT. STILL SOME UNCERTAINTIES ON THE EXTENT OF THE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON...BUT CHANCES ARE HIGH ENOUGH NOW TO GO AHEAD AND INCLUDE TS FOR THIS AFTERNOON. THE NEXT THUNDERSTORM IMPACTS WILL COME DURING THE EARLY MORNING HOURS BEFORE 12Z. EXPECT THE MAJORITY OF THE WEATHER TO IMPACT BHM AND TCL BEFORE 12Z THERE IS A CHANCE IT COULD WORK INTO TCL AND EET FROM THE NORTH AS WELL. UNSURE ABOUT THE ENDING TIME SO WILL UPDATE WITH THE EVENING FORECAST. CIGS AND VIS SHOULD BE REDUCED WITH ANY STORMS THAT DEVELOP...SO PAY ATTENTION FOR THOSE AMENDMENTS AS WELL. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 81 68 83 59 / 50 80 60 20 10 ANNISTON 69 83 69 84 62 / 40 70 60 30 20 BIRMINGHAM 70 84 70 84 63 / 50 70 60 40 20 TUSCALOOSA 69 90 71 87 65 / 50 60 50 50 20 CALERA 69 86 71 84 65 / 50 60 50 50 20 AUBURN 69 88 70 83 67 / 20 30 40 50 30 MONTGOMERY 70 94 71 89 68 / 20 20 30 50 30 TROY 67 94 70 88 68 / 10 20 30 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/56
Hazardous weather outlook, Jun 3, 12:50 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT SUN JUN 3 2012 ALZ011>015-017>050-041200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1250 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR AREAS ALONG AND NORTH OF INTERSTATE 20. ACTIVITY WILL START IN THE NORTHWEST AND SLIDE EASTWARD DURING THE AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. ISOLATED SEVERE STORMS COULD CONTINUE INTO THE OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN THREATS. THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED PERIODICALLY FROM THIS AFTERNOON THROUGH TUESDAY EVENING.
In the hours before
Special weather statement, Jun 3, 1:35 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT SUN JUN 3 2012
ALZ011-031845-
MARION AL-
135 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 PM CDT...
AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF TREMONT...OR 13 MILES SOUTH OF RED
BAY...MOVING EAST AT 30 MPH. THIS IS A HEADS UP FOR SEVERE WEATHER
THAT WILL BE MOVING INTO THE AREA.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT BEGINS TO
MOVE INTO THE AREA.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MARION COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3432 8813 3432 8803 3432 8801 3406 8807
3405 8805 3408 8821 3433 8817 3433 8814
TIME...MOT...LOC 1835Z 274DEG 26KT 3425 8812Special weather statement, Jun 3, 1:53 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT SUN JUN 3 2012
ALZ011-031930-
MARION AL-
153 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 230 PM CDT...
AT 152 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF RED BAY TO TREMONT TO NEW SALEM...AND MOVING EAST
AT 25 MPH. A SECOND STORM IS DEVELOPING NEAR BRILLIANT.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
HACKLEBURG...
WESTON...
BRINN...
GUIN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3432 8803 3432 8783 3417 8778 3410 8765
3394 8765 3394 8794 3406 8796 3406 8821
3427 8819 3433 8811
TIME...MOT...LOC 1852Z 270DEG 23KT 3434 8797 3421 8815
3412 8836The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:35 PM CDT | Special Weather Statement | BMX | Marion | 10 min |
| Jun 3, 1:53 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 38 min |
| Jun 3, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 43 min |
| Jun 3, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 51 min |
| Jun 3, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Jun 3, 3:01 PM CDT | Areal Flood Advisory | BMX | Lamar | 119 min |
| Jun 3, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 35 min |
| Jun 3, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 41 min |
| Jun 3, 3:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 3, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 38 min |
| Jun 3, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 42 min |
| Jun 3, 4:42 PM CDT | Special Weather Statement | BMX | DeKalb | 48 min |
| Jun 3, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Shelby, Talladega | 37 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.